Journal Article

Properties of analytic transit light-curve models

András Pál

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 390, issue 1, pages 281-288
Published in print October 2008 | ISSN: 0035-8711
Published online October 2008 | e-ISSN: 1365-2966 | DOI: https://dx.doi.org/10.1111/j.1365-2966.2008.13723.x
Properties of analytic transit light-curve models

Show Summary Details

Preview

In this paper, a set of analytic formulae is presented with which the partial derivatives of the flux obscuration function can be evaluated – for planetary transits and eclipsing binaries – under the assumption of quadratic limb darkening. The knowledge of these partial derivatives is crucial for many of the data modelling algorithms and estimates of the light-curve variations directly from the changes in the orbital elements. These derivatives can also be utilized to speed up some of the fitting methods. A gain of ∼8 in computing time can be achieved in the implementation of the Levenberg–Marquardt algorithm, relative to using numerical derivatives.

Keywords: methods: analytical; binaries: eclipsing; planetary systems

Journal Article.  4572 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.